Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 161, NWS Jacksonville, FL

June 30, 2020Brantley County, Pierce County, Ware County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2020, 3:57 PM EDT for Brantley County, Pierce County, Ware County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2020, 3:57 PM EDT (19:57 UTC)
Expired
Jun 30, 2020, 4:45 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brantley County, GA, Pierce County, GA, Ware County, GA

The radar

The Moody AFB radar (KVAX), 83 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:22 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 30, 3:22 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
322 PM EDT Tue Jun 30 2020

...NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...

.NEAR TERM [Tonight through Wednesday]...Upstream mid-level
shortwave trough moving over ridge has produced storms across se
Ga/ne Fl this afternoon with another area of convection now moving
into interior se Ga. Expect showers and thunderstorms to continue
through the evening with lift from upper trough acting on a moist
and unstable airmass. Storms will produce heavy downpours and
strong gusty winds. Additional shortwave energy on Wednesday will
produce numerous showers and thunderstorms again during the
afternoon and evening.

.SHORT TERM [Wednesday night through Friday night]...Trough axis
at surface and aloft will drop south into s Georgia and become
nearly stationary by Friday as upper low moves off the ne U.S.
coast. Widespread convection will continue across the area due to
abundant moisture and lift. Daytime heating will increase the
areal coverage during the afternoon and evening hours.

.LONG TERM [Saturday Through Tuesday]...Low to mid level
low/trough across the area this weekend will gradually shift east
with models differing with timing in the medium range. Tropical
moisture across the area will continue the threat of heavy
rainfall this weekend into early next week as weak low pressure
forms along surface trough. Numerous showers/storms expected each
day with lingering nighttime convection possible.

&&

.MARINE...High pressure ridge to the south and troughing to the
north will maintain a west to southwesterly flow the next few
days. Showers and thunderstorms will be scattered to numerous
through the weekend as an upper level trough develops over the
southeast.

Rip Currents: Low risk through Wednesday with prevailing offshore
winds.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  74  94  73  91  73 /  30  60  40  80  40
SSI  77  92  76  90  77 /  50  50  40  80  50
JAX  76  95  75  93  74 /  50  60  40  80  40
SGJ  75  92  74  92  74 /  50  50  30  80  40
GNV  75  92  74  93  74 /  20  50  50  80  40
OCF  76  93  75  93  74 /  10  40  50  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 1 PM to 5 PM EDT this afternoon for Clay-
     Inland Duval.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jun 30, 3:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
334 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             5 N LAKESIDE            30.20N 81.76W
06/30/2020  E0.25 INCH       Duval              FL   PUBLIC

&&

AKENNEDY
Special weather statement, Jun 30, 3:38 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
338 PM EDT Tue Jun 30 2020

FLZ038-138-302015-
Coastal Flagler FL-Inland Flagler FL-
338 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
415 PM EDT...

* At 338 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Palm Coast, moving southeast at
  20 mph.

* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
  of 50 to 55 mph, and minor flooding due to heavy rainfall is
  possible with this storm.

* Locations impacted include...
  Palm Coast, Flagler Beach, Bunnell and Beverly Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2946 8110 2946 8112 2943 8110 2942 8114
      2942 8115 2951 8129 2967 8119 2965 8114
      2952 8110
TIME...MOT...LOC 1938Z 298DEG 17KT 2956 8117

HESS
Local storm report, Jun 30, 3:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
340 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     2 WSW ARLINGTON         30.32N 81.64W
06/30/2020  M51 MPH          Duval              FL   MESONET

            51 MPH GUST AT TIAA BANK FIELD.

&&

AKENNEDY
Local storm report, Jun 30, 3:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
342 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     5 E ARLINGTON           30.33N 81.52W
06/30/2020  M43 MPH          Duval              FL   ASOS

            43 MPH WIND GUST AT CRAIG FIELD.

&&

AKENNEDY
Special weather statement, Jun 30, 3:48 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
348 PM EDT Tue Jun 30 2020

GAZ151-152-250-302030-
Pierce GA-Brantley GA-Northern Ware GA-
348 PM EDT Tue Jun 30 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIERCE...WEST
CENTRAL BRANTLEY AND NORTHEASTERN WARE COUNTIES UNTIL 430 PM EDT...

* At 347 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Waycross, moving southeast at
  15 mph.

* Small hail, excessive cloud-to-ground lightning, winds in excess of
  45 mph, and minor flooding due to heavy rainfall is possible with
  this storm.

* Locations impacted include...
  Waycross, Blackshear and Braganza.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3126 8244 3134 8231 3120 8207 3110 8224
TIME...MOT...LOC 1947Z 302DEG 14KT 3126 8234

ENYEDI
Local storm report, Jun 30, 3:57 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
357 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
06/30/2020  M49 MPH          AMZ452             FL   MESONET

            WXFLOW SENSOR AT HUGUENOT PARK MEASURED A WIND GUST OF 49
            MPH.

&&

AKENNEDY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:12 AM EDTHeat AdvisoryJAX11 hr
Jun 30, 2:04 PM EDTSpecial Weather StatementJAXNassau41 min
Jun 30, 2:29 PM EDTSpecial Marine WarningJAX91 min
Jun 30, 2:32 PM EDTSpecial Weather StatementJAXDuval, Nassau58 min
Jun 30, 2:35 PM EDTSpecial Weather StatementJAXBradford, Clay, Union40 min
Jun 30, 2:56 PM EDTSpecial Weather StatementJAXFlagler34 min
Jun 30, 3:02 PM EDTSpecial Weather StatementJAXAlachua, Bradford, Union58 min
Jun 30, 3:09 PM EDTSpecial Weather StatementJAXClay, Duval, Saint Johns51 min
Jun 30, 3:27 PM EDTSpecial Weather StatementJAXDuval33 min
Jun 30, 3:31 PM EDTSevere Thunderstorm WarningJAXClay, Duval, Saint Johns44 min
Jun 30, 3:35 PM EDTSpecial Marine WarningJAX85 min
Jun 30, 3:38 PM EDTSpecial Weather StatementJAXFlagler37 min
Jun 30, 3:44 PM EDTSevere Thunderstorm WarningJAXClay, Putnam, Saint Johns46 min
Jun 30, 3:48 PM EDTSevere Thunderstorm WarningJAXFlagler27 min
Jun 30, 3:52 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns39 min
Jun 30, 4:02 PM EDTSpecial Weather StatementJAXPutnam43 min
Jun 30, 4:42 PM EDTSpecial Weather StatementJAXSuwannee48 min
Jun 30, 4:56 PM EDTSpecial Marine WarningJAX64 min
Jun 30, 5:18 PM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee42 min
Jun 30, 5:20 PM EDTSpecial Weather StatementJAXFlagler40 min
Jun 30, 5:45 PM EDTSpecial Weather StatementJAXColumbia, Hamilton45 min
Jun 30, 6:12 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton33 min
Jun 30, 6:15 PM EDTSpecial Weather StatementJAXPutnam45 min
Jun 30, 6:20 PM EDTSpecial Weather StatementJAXHamilton40 min
Jun 30, 6:33 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee27 min
Jun 30, 6:35 PM EDTSpecial Weather StatementJAXBaker40 min
Jun 30, 6:57 PM EDTSpecial Weather StatementJAXHamilton, Suwannee48 min
Jun 30, 6:59 PM EDTSpecial Weather StatementJAXFlagler31 min
Jun 30, 7:12 PM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee48 min
Jun 30, 1:53 PM EDTSpecial Weather StatementJAXCharlton52 min
Jun 30, 3:34 PM EDTSpecial Weather StatementJAXAtkinson, Coffee41 min
Jun 30, 3:48 PM EDTSpecial Weather StatementJAXPierce42 min
Jun 30, 4:00 PM EDTSevere Thunderstorm WarningJAXCoffee45 min
Jun 30, 4:08 PM EDTSpecial Weather StatementJAXWare52 min
Jun 30, 4:20 PM EDTSpecial Weather StatementJAXAtkinson40 min
Jun 30, 4:23 PM EDTSevere Thunderstorm WarningJAXWare52 min
Jun 30, 4:26 PM EDTSpecial Weather StatementJAXAppling, Bacon, Jeff Davis49 min
Jun 30, 4:35 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Ware40 min
Jun 30, 4:46 PM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Jeff Davis30 min
Jun 30, 4:49 PM EDTSpecial Weather StatementJAXWayne41 min
Jun 30, 4:54 PM EDTSpecial Weather StatementJAXCoffee51 min
Jun 30, 5:01 PM EDTSpecial Weather StatementJAXClinch, Ware44 min
Jun 30, 5:04 PM EDTSpecial Weather StatementJAXAppling, Wayne41 min
Jun 30, 5:36 PM EDTSpecial Weather StatementJAXClinch39 min
Jun 30, 5:49 PM EDTSpecial Weather StatementJAXCharlton41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.